MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT TRIAL SZ 5 15 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TIBIAL INSERT TRIAL SZ 5 15 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TIBIAL INSERT TRIAL SZ 5 15 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during impaction, the surgeon was attempting to trial a tibial insert.He was having some difficulty seating the insert, so he tried impacting it with the appropriate instrument and a small piece broke off.One piece came off during impaction and was retrieved.Patient was revised to cr tibial insert, size 5, 15mm.There was no surgical delay/prolongation.Patient was last known to be in stable condition.Photo received.The device will be return.As of note: "patient revision reported under mfr# 1038671-2022-00211.".
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken instruments reported was likely the result of impaction forces being applied to the groove during trialing which led to the observed fracture.The most probable root cause associated with the reported event of "broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.

Brand Name
TIBIAL INSERT TRIAL SZ 5 15 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13712908
Report Number1038671-2022-00251
Device Sequence Number20192083
Product Code JWH
UDI-Device Identifier10885862042415
UDI-Public10885862042415
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIBIAL INSERT TRIAL SZ 5 15 MM
Device Catalogue Number201-25-15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale